... side effects since starting it. Anytime I get under 5 hours of sleep by choice or not, I experience many side effects the next day. This has nothing to do with lack of sleep because the side effects will occur regardless of how much work I did during the day and before being prescribed Clonazepam I never had such effects associated with amount of sleep. Also these side effects can occur if I get 4 hours and 50 minutes of sleep, but will not occur if I get 5 and 10 minutes of sleep.
The side effects that occur if I get anything under 5 hours of sleep, are very much like a hangover. For the first 2 hours of the day I will have energy as normal, but have a strange taste in my mouth and dryness in my throat. The sinuses behind my nose also feel dry. My head feels very heavy to. After 4 hours I will start to feel a bit drowsy. 1-2 hours after that I feel so drowsy that I feel I have no choice but to lie down and sleep. After just 45 minutes of sleep I awake and all the effects are gone and I feel fine throughout the day. However there are times when because of my routine I cannot allow myself to sleep. So this is a problem.
I was able to solve this problem temporarily. For a time, when I noticed that I had gotten less than 5 hours sleep (even just 2 hours), I would take 1\2 a mg (after having already taken 1mg at night) of Clonazepam and would not experience any of the mouth, sinus, head and crash of drowsiness that I would experience otherwise. There was a slight drowsiness from the 1\2 mg, but it could be dealt with and go away though and, I could go through the day with no problems. That proves that the bad feelings I had before were not due to a lack of sleep, and most likely Clonazepam was the cause as it alleviated those feelings. However over the past month I have not been able to alleviate the effects of getting anything less than 5 hours of sleep by taking a 1\2 or even 1 mg of Clonazepam in the morning. The effects still persist. Even though the dosage of Clonazepam that I take each night has not changed.
I also take 1mg of Benztrpine each night too. That is the only of medication I take. But for reasons mentioned above I suspect that it's the Clonazepam.
Are these side effects the result of the Clonazepam? Is there some sought of minimum amount of sleep that I must get after taken Clonazepam? I have looked that up on the internet and it does not say anything about such a minimum. I heard that for prescribed sleeping medications such as Lunesta such a minimum exists. If Clonazepam is causing all that I have described, is their any way to alleviate the side effects when they do occur? I have tried taking the regular routine dosage of Clonazepam and Benzotropine in the morning but that has not solved the problem either.